Alert archive / New York / Gale Warnings in 2023
Gale Warning 11, NWS Buffalo, NY
NWS Buffalo, NY issued this gale warning at Apr 1, 2023, 1:29 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2023, 1:29 PM EDT (17:29 UTC)
- Expired
- Apr 1, 2023, 7:42 PM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
410 WHUS71 KBUF 011729 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 129 PM EDT Sat Apr 1 2023 LEZ040-041-020130- /O.UPG.KBUF.SC.Y.0040.000000T0000Z-230402T1000Z/ /O.NEW.KBUF.GL.W.0011.230401T1729Z-230402T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 129 PM EDT Sat Apr 1 2023 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds to 35 knots and waves 9 to 12 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ020-020130- /O.CON.KBUF.SC.Y.0040.000000T0000Z-230402T0900Z/ Upper Niagara River and Buffalo Harbor- 129 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WHAT...Northwest winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 5 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ030-020130- /O.CON.KBUF.SC.Y.0040.000000T0000Z-230402T1200Z/ Lower Niagara River- 129 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...Northwest winds to 30 knots. * WHERE...The Lower Niagara River. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ SLZ022-024-012100- /O.CON.KBUF.SC.Y.0040.000000T0000Z-230401T2100Z/ Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 129 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The Saint Lawrence River from Cape Vincent to Saint Regis. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-020130- /O.CON.KBUF.SC.Y.0040.000000T0000Z-230402T1200Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 129 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...Northwest winds to 30 knots and waves 8 to 11 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-020130- /O.CON.KBUF.SC.Y.0040.000000T0000Z-230402T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 129 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WHAT...Northwest winds to 30 knots and waves 10 to 13 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 11 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-020130- /O.CON.KBUF.SC.Y.0040.000000T0000Z-230402T1200Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 129 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...Northwest winds to 30 knots and waves 9 to 12 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
808 WHUS71 KBUF 012005 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 405 PM EDT Sat Apr 1 2023 SLZ022-024-012115- /O.CAN.KBUF.SC.Y.0040.000000T0000Z-230401T2100Z/ Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 405 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished. $$ LEZ040-041-020000- /O.CON.KBUF.GL.W.0011.000000T0000Z-230402T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 405 PM EDT Sat Apr 1 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds to 35 knots and waves 10 to 13 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ020-020415- /O.CON.KBUF.SC.Y.0040.000000T0000Z-230402T0900Z/ Upper Niagara River and Buffalo Harbor- 405 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WHAT...Northwest winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 5 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ030-020415- /O.CON.KBUF.SC.Y.0040.000000T0000Z-230402T1200Z/ Lower Niagara River- 405 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...Northwest winds 15 to 25 knots. * WHERE...The Lower Niagara River. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-020415- /O.CON.KBUF.SC.Y.0040.000000T0000Z-230402T1200Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 405 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...Northwest winds to 30 knots and waves 7 to 10 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-020415- /O.CON.KBUF.SC.Y.0040.000000T0000Z-230402T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 405 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WHAT...Northwest winds to 30 knots and waves 8 to 11 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 11 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-020415- /O.CON.KBUF.SC.Y.0040.000000T0000Z-230402T1200Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 405 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...Northwest winds to 30 knots and waves 6 to 9 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
671 WHUS71 KBUF 012342 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 742 PM EDT Sat Apr 1 2023 LEZ040-041-020745- /O.CAN.KBUF.GL.W.0011.000000T0000Z-230402T0000Z/ /O.EXA.KBUF.SC.Y.0040.000000T0000Z-230402T0900Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 742 PM EDT Sat Apr 1 2023 ...GALE WARNING IS REPLACED BY A SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WHAT...Northwest winds to 30 knots and waves 10 to 13 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 5 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-020600- /O.EXT.KBUF.SC.Y.0040.000000T0000Z-230402T0600Z/ Upper Niagara River and Buffalo Harbor- 742 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Northwest winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ030-020745- /O.CON.KBUF.SC.Y.0040.000000T0000Z-230402T1200Z/ Lower Niagara River- 742 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...Northwest winds to 30 knots. * WHERE...The Lower Niagara River. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-020745- /O.CON.KBUF.SC.Y.0040.000000T0000Z-230402T1200Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 742 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...Northwest winds to 30 knots and waves 7 to 10 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-020745- /O.CON.KBUF.SC.Y.0040.000000T0000Z-230402T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 742 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WHAT...Northwest winds to 30 knots and waves 8 to 11 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 11 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-020745- /O.CON.KBUF.SC.Y.0040.000000T0000Z-230402T1200Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 742 PM EDT Sat Apr 1 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...Northwest winds to 30 knots and waves 6 to 9 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale warning went out at Apr 1, 10:12 AM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 1, 10:12 AM EDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1012 AM EDT Sat Apr 1 2023
.SYNOPSIS...
A deep storm system passing by to our north today will push a pair
of cold fronts across the region through tonight. The first of these
will generate gusty showers and thunderstorms this afternoon...
including the threat for severe weather in the form of damaging
straight line winds. It will also be windy today with wind gusts
reaching 40 to 50 mph in many areas. The second front will move
through this evening, with some rain showers ending as snow showers.
High pressure will then guarantee fair but chilly weather for the
second half of the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
A near vertically stacked storm system over the Ohio Valley this
morning will 'open up' and move east across the St Lawrence valley
this afternoon. The large system will push several boundaries
through our region in the process.
The first part of today will feature abundant sunshine and a taste
of spring, with temperatures near or above 60F in some areas. But,
the clear skies will also allow mixing winds of 40+kts aloft to work
their way to the surface. So, it will be windy with gusts of 40-50
mph for much of western New York, hence the ongoing wind advisory.
This afternoon, a strong cold front will then take aim on our
forecast area. Given several hours of full sunshine to help
destabilize the low levels, showers and strong thunderstorms will
develop ahead and along this boundary. The bulk of the activity will
be dynamically driven, as true deep instability will be somewhat
limited. Even so, a low level jet of 50-60 kts in association with
the front will enhance the risk for strong to severe thunderstorm
activity, primarily over the western counties south of Lake Ontario.
The best chance for any severe weather appears to be over the
Southern Tier. The Storm Prediction Center has kept the bulk of our
forecast area in a slight risk area for severe storms. The primary
concern with the storms will be damaging straight line winds with
the timing of the strongest convection likely between 2 and 5 PM.
For specifics, here are some estimates for some locations, generally
based of the HRRR, which has been fairly for the past several
hourly updates (storms will likely start between these time
periods):
Jamestown ~230-330 PM
Buffalo ~300-400 PM
Warsaw ~330-430 PM
Rochester ~400-500 PM
Storms should be weakening after 500 PM as they continue moving east
into the Eastern Lake Ontario region.
A final cold front will then quickly follow during the first half of
this evening. This feature will support additional showers, but the
lack of instability at this point should preclude the risk for
addtional thunderstorms. In fact, strong cold advection in the wake
of this last front will prompt the leftover showers to end in the
form or snow/flurries. Temperatures will tumble into the low to mid
20s across the wrn counties and into the teens across the Eastern
Lake Ontario region.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
High pressure will slide east across the area Sunday supporting
primarily dry calm weather. Temperatures will remain on the cooler
side Sunday with highs in the mid to upper 30s with a few locations
across the far Southern Tier and Genesee Valley reaching the low 40s.
The next trough will dive southeast across the upper Great Lakes
Sunday night before pulling east across the lower Great Lakes
Monday. This trough will support a surface low to slide east across
southern Canada. As the low pushes east across southern Ontario
Canada, its associated surface warm front will push east across
southern Canada and into the far northern portions of the eastern
Lake Ontario region Sunday night, where it will introduce a few
mixed rain and snow showers. Then, the associated weakening cold
front will sweep south across the region Monday and stall across the
southern reaches of the area, which in turn will support a few rain
showers to slide south across the region Monday afternoon, with the
best chances for rain showers lying across the southern portions of
the forecast area.
The stalled baroclinic zone will lie across far southern New York
and northern Pennsylvania Tuesday morning, while surface high
pressure spreads south from the Hudson Bay. Depending on where this
boundary stalls will determine the best chances for rain showers. As
of right now, these locations appear to lie across the Southern
Tier. Additionally, due to the surface pattern there will be a north-
south gradient of temperatures, ranging from the low 50s to near 60
Tuesday with the warmest temperatures lying across the southern
portions of the region.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
By Tuesday night...the upper level pattern will have become quite
amplified again, with a deep broad trough spanning across the
Plains. This upper level synoptic pattern will support a complex
surface low pressure system to develop over eastern Colorado and
lift northeast across the Upper Great Lakes throughout the week.
Initially, the stalled frontal boundary from the day prior will
now lift north across the region as a warm front Tuesday night
into Wednesday morning, introducing warm moist air from the Gulf
of Mexico and therefore supporting rain showers to spread north
across the region.
As the surface low crosses the from the Upper Great Lakes into
southern Ontario, Canada, its cold front will sweep from west to
east across the Great Lakes region Wednesday and Wednesday night.
Ahead of the fronts arrival Wednesday, a few prefrontal showers and
thunderstorms will be possible. Then, widespread showers will push
across the region Wednesday night. With the region under ample warm
air advection (850mb temperatures climaxing at +13/14C) Wednesday,
temperatures will warm up into the 60s with some locations across the
lower terrain south of Lake Ontario having readings in the low 70s.
The cold front will finish pulling east out of the area Thursday
morning, allowing for showers to taper off from west to east.
Surface high pressure building across the Great Lakes Thursday night
will support dry weather. Dry weather will then continue Friday as
aforementioned high pressure slides east across the lower Great
Lakes.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
VFR conditions will be found throughout the region through early
afternoon. Then, the next in a series of cold fronts will generate
more showers and thunderstorms for the afternoon into this evening.
Some of the storms could become strong to severe. While MVFR weather
will be found with some of the convection, fairly widespread cigs of
700-1500 feet can be expected late this afternoon through much of
tonight.
MVFR to IFR cigs will then improve to VFR levels late tonight.
Outlook...
Sunday and Monday...Mainly VFR.
Tuesday...Mainly VFR with scattered showers.
Wednesday...MVFR with showers likely. Gusty winds.
&&
.MARINE...
A deep storm system passing to the north of Lake Ontario today will
generate fresh to strong southwesterlies that will veer to the west
during the course of the afternoon and evening. Some gale force
gusts cannot be ruled out. Have thus issued high end small craft
advisories for all of the New York nearshore waters of Lake Ontario
to accompany the SCAs that have already been in place on Lake Erie
and for the St Lawrence River.
The gusty winds could also be accompanied by strong thunderstorms
this afternoon. Mariners should be wary of special marine warnings
as a strong cold front will cross the region.
As the aforementioned storm system exits across the Canadian
maritimes late tonight and Sunday...high pressure centered over the
Ohio valley will nose across the region. This will allow winds and
waves to subside with SCA's generally dropping off from west to
east. By Sunday afternoon...gentle to moderate westerlies should be
the rule across the region.
The sfc high will drift east of the region later tonight and Monday.
Southerly winds will freshen as a result...although the offshore
flow should minimize the potential for any SCA's.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory until 7 PM EDT this evening for NYZ001>003-
010>014-019>021-085.
Wind Advisory until 5 PM EDT this afternoon for NYZ007.
MARINE...Small Craft Advisory until 5 AM EDT Sunday for LEZ020.
Small Craft Advisory until 6 AM EDT Sunday for LEZ040-041.
Small Craft Advisory until 8 AM EDT Sunday for LOZ030-
042-045.
Small Craft Advisory until 11 AM EDT Sunday for LOZ043-044.
Small Craft Advisory until 5 PM EDT this afternoon
for SLZ022-024.
&&
SYNOPSIS...RSH/Zaff
NEAR TERM...RSH/Zaff
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...RSH/SW/Zaff
MARINE...RSHHazardous weather outlook, Apr 1, 12:18 PM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1218 PM EDT Sat Apr 1 2023 NYZ001>003-010>013-019>021-085-021630- Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston- Chautauqua-Cattaraugus-Allegany-Southern Erie- 1218 PM EDT Sat Apr 1 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong thunderstorms will be possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>006-021630- Wayne-Northern Cayuga-Oswego- 1218 PM EDT Sat Apr 1 2023 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong thunderstorms will be possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ014-021630- Ontario- 1218 PM EDT Sat Apr 1 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong thunderstorms will be possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-021630- Lewis- 1218 PM EDT Sat Apr 1 2023 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The combination of rain and snowmelt will result in significant rises along the Black River and tributaries through early next week. Flooding is possible in low lying areas along the river. Strong thunderstorms will be possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-021630- Jefferson- 1218 PM EDT Sat Apr 1 2023 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The combination of rain and snowmelt will result in significant rises along the Black River and tributaries through early next week. Flooding is possible in low lying areas along the river. Strong thunderstorms will be possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-021630- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1218 PM EDT Sat Apr 1 2023 ...SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-021630- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 1218 PM EDT Sat Apr 1 2023 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-021630- Upper Niagara River and Buffalo Harbor-Lower Niagara River- 1218 PM EDT Sat Apr 1 2023 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-021630- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1218 PM EDT Sat Apr 1 2023 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 11:24 PM EDT | Special Weather Statement | BUF | Chautauqua | 51 min |
| Mar 31, 11:29 PM EDT | Special Marine Warning | BUF | 61 min | |
| Mar 31, 11:55 PM EDT | Special Weather Statement | BUF | Cattaraugus | 50 min |
| Apr 1, 1:15 PM EDT | Special Marine Warning | BUF | 60 min | |
| Apr 1, 1:35 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 55 min |
| Apr 1, 1:41 PM EDT | Special Marine Warning | BUF | 49 min | |
| Apr 1, 2:15 PM EDT | Special Marine Warning | BUF | 30 min | |
| Apr 1, 2:26 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Wyoming | 79 min |
| Apr 1, 2:35 PM EDT | Special Marine Warning | BUF | 40 min | |
| Apr 1, 2:52 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Genesee, Livingston, Monroe, Ontario and 2 more | 53 min |
| Apr 1, 3:45 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Livingston, Monroe, Ontario, Wayne | 62 min |
| Apr 1, 5:33 PM EDT | Lakeshore Flood Advisory | BUF | Chautauqua, Erie | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.